6 doctors weighed in:
Is insomnia a side effect of some antacids?
6 doctors weighed in

Dr. Peter Kurzweil
Internal Medicine
5 doctors agree
In brief: Generally not.
Antacids such as tums, maalox, mylanta certainly should cause difficulty sleeping.
Stronger ones, ranitidine, pepcid, generally should either. Even stronger--aciphex, nexium, (esomeprazole) protonix--generally don't. Stronger yet--dexilant--not likely. However, the interaction of drug and each organism is different, and any drug could pretty much cause most side effects in some people.

In brief: Generally not.
Antacids such as tums, maalox, mylanta certainly should cause difficulty sleeping.
Stronger ones, ranitidine, pepcid, generally should either. Even stronger--aciphex, nexium, (esomeprazole) protonix--generally don't. Stronger yet--dexilant--not likely. However, the interaction of drug and each organism is different, and any drug could pretty much cause most side effects in some people.
Dr. Peter Kurzweil
Dr. Peter Kurzweil
Thank
Get help from a real doctor now
Dr. Adam Smith
Board Certified, Internal Medicine
13 years in practice
382K people helped
Continue
107,000 doctors available
Read more answers from doctors